| Model Number |
GIF-1TH190 |
| Medical Device Problem Code |
Thermal Decomposition of Device (1071)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to high energy endo therapy accessories (laser, radiofrequency, etc.) being used without sufficient distance from the distal end of the device.It is suggested that the user facility review the method of device handling according to the instructions for use (ifu).The suggested event is detectable/preventable by handling the device in accordance with the following the ifu: ifu states the detection method in gif-1th190 operation manual: chapter 3 preparation and inspection:3.3 inspection of the endoscope: inspection of the endoscope ifu states the preventative measures in gif-1th190 operation manual: chapter 4 operation:4.3 using endo-therapy accessories olympus will continue to monitor field performance for this device.
Event or Problem Description
It was observed during the device inspection, that the gastrointestinal videoscope exhibited melting of the plastic distal end cover at forceps port.There were no reports of patient involvement.
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.